Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Shreveport, LA

January 8, 20164 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 8, 2016, 5:53 PM CST for 4 counties in Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2016, 5:53 PM CST (23:53 UTC)
Expired
Jan 8, 2016, 6:45 PM CST
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 5:57 PM CSTHAIL 1Nacogdoches, TXBROADCAST MEDIA RECEIVED SEVERAL REPORTS OF HAIL ON THE SOUTHSIDE OF NACOGDOCHES.
Jan 8, 6:00 PM CSTHAIL 0.755 N Lufkin, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 3:54 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

276 
WUUS54 KSHV 082353
SVRSHV
TXC005-347-405-419-090045-
/O.NEW.KSHV.SV.W.0001.160108T2353Z-160109T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST FRI JAN 8 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
  NORTHWESTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
  SOUTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...

* UNTIL 645 PM CST

* AT 553 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  LUFKIN...MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LUFKIN...NACOGDOCHES...CENTER...HUDSON...GARRISON...WODEN...MARTINSVILLE...
  MELROSE...APPLEBY...OAK RIDGE...CENTRAL...JERICHO...ARCADIA...STOCKMAN...
  CLAWSON AND REDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3137 9489 3184 9453 3184 9446 3185 9446
      3188 9433 3176 9414 3164 9427 3165 9440
      3159 9433 3128 9467
TIME...MOT...LOC 2353Z 217DEG 42KT 3144 9468 

HAIL...1.00IN
WIND...<50MPH
 
$$

15
2 follow-up statements
238 
WWUS54 KSHV 090016
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CST FRI JAN 8 2016

TXC005-090025-
/O.CAN.KSHV.SV.W.0001.000000T0000Z-160109T0045Z/
ANGELINA TX-
616 PM CST FRI JAN 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANGELINA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
EASTERN TEXAS.

LAT...LON 3154 9474 3184 9453 3184 9446 3185 9445
      3182 9433 3175 9423 3165 9433 3165 9440
      3161 9435 3144 9455
TIME...MOT...LOC 0015Z 219DEG 29KT 3154 9458 

$$

TXC347-405-419-090045-
/O.CON.KSHV.SV.W.0001.000000T0000Z-160109T0045Z/
SAN AUGUSTINE TX-NACOGDOCHES TX-SHELBY TX-
616 PM CST FRI JAN 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHWESTERN SAN AUGUSTINE...NORTHEASTERN NACOGDOCHES AND
SOUTHWESTERN SHELBY COUNTIES...

AT 616 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WODEN...OR 6
MILES SOUTHEAST OF NACOGDOCHES...MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
NACOGDOCHES...GARRISON...MARTINSVILLE...WODEN...MELROSE...APPLEBY...OAK
RIDGE...ARCADIA AND STOCKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3154 9474 3184 9453 3184 9446 3185 9445
      3182 9433 3175 9423 3165 9433 3165 9440
      3161 9435 3144 9455
TIME...MOT...LOC 0015Z 219DEG 29KT 3154 9458 

HAIL...1.00IN
WIND...<50MPH
 
$$

15
916 
WWUS54 KSHV 090038
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CST FRI JAN 8 2016

TXC347-405-419-090045-
/O.CON.KSHV.SV.W.0001.000000T0000Z-160109T0045Z/
SAN AUGUSTINE TX-NACOGDOCHES TX-SHELBY TX-
638 PM CST FRI JAN 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHWESTERN SAN AUGUSTINE...NORTHEASTERN NACOGDOCHES AND
SOUTHWESTERN SHELBY COUNTIES...

AT 638 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
MARTINSVILLE... OR 12 MILES EAST OF NACOGDOCHES...MOVING NORTHEAST
AT 35 MPH. THIS STORM HAS SHOWN SIGNS OF WEAKENING IN THE LAST FEW
MINUTES. HOWEVER...THE POTENTIAL FOR LARGE HAIL WILL CONTINUE FOR
THE NEXT FEW MINUTES. 

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...MELROSE...ARCADIA AND STOCKMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3162 9459 3178 9450 3184 9446 3185 9445
      3182 9433 3175 9423 3165 9433 3165 9440
      3161 9435 3154 9443
TIME...MOT...LOC 0037Z 227DEG 32KT 3165 9444 

HAIL...1.00IN
WIND...<50MPH
 
$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 4:00 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Jan 8, 4:00 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CST FRI JAN 8 2016

.UPDATE...
SEVERE THUNDERSTORM WATCH 1 IN EFFECT UNTIL 11 PM FOR DEEP E TX
IN THE LOWER TOLEDO BEND AREA AND NEAR LAKE SAM RAYBURN. WILL
UPDATE TEXT AND GRIDDED FORECASTS ACCORDINGLY. /VIII/.

&&

.PREV DISCUSSION... /ISSUED 238 PM CST FRI JAN 8 2016/

DISCUSSION...
MODIFIED ARCTIC CONTINUES TO SPILL SOUTH ACROSS OK THIS FRIDAY
AFTERNOON. A SFC LOW NOW IS CENTERED OVER W TX NEAR KLBB WITH A
WARM FRONT EXTENDING E ACROSS CENTRAL AND E TX THROUGH SRN AR. A
DRY LINE ALSO EXTENDS FROM NEAR THE KDFW METROPLEX THROUGH NEAR
KSAT.

LATEST VISIBLE SATELLITE IMAGERY SHOWS DEVELOPING CUMULUS CLOUDS
ACROSS CENTRAL TX NEAR KAUS AND KTPL. EXPECT CONVECTION TO
CONTINUE DEVELOPING INTO TSTMS THROUGHOUT THIS AFTERNOON AND THEN
MARCH INTO E TX OVERNIGHT.

DURING SATURDAY...THE COLD FRONT MARCHES NW TO SE ACROSS THE
ARKLATEX AND NE LA AND ENDS THE RAINFALL AS WELL.

A CHILLY SUNDAY AND MONDAY THEN ON TAP BUT NO TEMPERATURE RECORDS
EXPECTED...JUST A TYPICAL COLD FEW DAYS DURING THE PEAK OF WINTER
IN MID JANUARY.

LONG RANGE FORECAST MODELS STILL SHOW SW FLOW REDEVELOPING DURING
LATE NEXT WEEK WITH A WET PATTERN TO RETURN. THIS TREND NEEDS TO
CONTINUE BE MONITORED AS AREA RIVERS...LAKES..AND BAYOUS REMAIN
SWOLLEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  51  55  33  45 /  70  30  10  10
MLU  53  62  35  45 /  70  30  10  10
DEQ  46  50  26  42 /  60  40  10  10
TXK  49  52  29  42 /  60  40  10  10
ELD  49  57  30  44 /  70  50  10  10
TYR  48  50  30  44 /  60  20  10  10
GGG  49  52  30  44 /  60  20  10  10
LFK  50  56  32  48 /  70  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

08
Hazardous weather outlook, Jan 8, 11:17 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CST FRI JAN 8 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1117 AM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL MAY DEVELOP ACROSS
EAST TEXAS DURING LATE THIS AFTERNOON AND THEN BECOME MORE
WIDESPREAD DURING THIS FRIDAY EVENING AND INTO EARLY SATURDAY
MORNING. A FEW THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE HIGH
WINDS AND EVEN A TORNADO OR TWO. A STRONG COLD FRONT WILL THEN
BRING AN END TO THE PRECIPITATION DURING SATURDAY WITH A COLDER
AIRMASS BRINGING FREEZING OVERNIGHT LOW TEMPERATURES LATE IN THE
WEEKEND THROUGH TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DURING TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:08 AM CSTDense Fog AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more10 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.